MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV251T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation: visual inspection: the following observations were made during the visual inspection: third-party catheters were connected with the valve.Lots of fluff and also dried-on outside deposits.Permeability test: the test showed that the shunt assistant is permeable.Computer control test: the computer controlled test showed the opening pressure of the shunt assistant, at a reference flow rate of 20 ml/h in a vertical position of the valve, to be 19,18 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found in shunt assistant.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities based on our investigation results, we can determine deposits.The deposits had no affect to the technical properties at the time of the investigation.How the mentioned functional impairment occurred is not clear to us at the time of the investigation.Proteins in the cerebrospinal fluid can influence the function temporarily.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a shunt assistant 20 (part # fv251t) was to be implanted during a primary procedure performed on (b)(6) 2022.According to the complainant, the patient underwent a revision procedure on (b)(6) 2022 to explant a shunt assistant (part # fx102t) (ref.Mdr id 3004721439-2022-00137) along with another manufacturer's valve.Reportedly, when the new shunt assistant (part # fv251t) (ref.Mdr id 3004721439-2022-00138) was hooked up to a manometer, the valve did not appear to work with the manometer.Reportedly, it did not shut off when in the upright position.The device was removed and replaced to complete the procedure.The explanted valve was accidentally disposed of by the hospital coordinator.The other complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.A five (5) minute delay was reported as a result of the event.It is the same patient as mdr id # 3004721439-2022-00138.

Brand Name
SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam 14469
GM   14469
Manufacturer Contact
jörg knebel
ulanenweg 2
potsdam 14469
GM   14469
MDR Report Key14519709
Report Number3004721439-2022-00138
Device Sequence Number6428525
Product Code JXG
UDI-Device Identifier04041906113209
UDI-Public4041906113209
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model NumberFV251T
Device Catalogue NumberFV251T
Device Lot Number20034592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown